Finite Difference Methods with Different Linearization Techniques for the Modified Burgers' Equation

Nuri Murat YAGMURLU

Abstract


Finite difference methods based on different linearization techniques have been proposed for the numerical solution of the modified Burgers' equation which is already and widely known in the literature. The methods, which are analyzed by the error norms $L_{2}$ and $L_{\infty }$ and by Fourier stability analysis method, have been tested for numerical examples and the results obtained from the computer runs are compared with the
relevant ones in the literature.


Keywords


Modified Burgers' equation, Finite difference method, Fourier Stability Analysis

References


H. Bateman, Some recent reseaches on the motion of

fluids, Mon. Weather Rev. 43 (1915) 163-170.

J.M. Burgers, Mathematical examples illustrating

relations occuring in the theory of turbulent fluid motion, Trans. R. Neth. Acad. Sci. Amst. 17 (1939) 1-53.

J.M. Burgers, A mathematical model illustrating

the theory of turbulence, Adv. Appl. Mech. 1 (1948) 171-199.

B. Saka and I. Dag, Quartic B-spline collocation

methods to the numerical solutions of the Burgers' equation, Chaos,Solitons & Fractals 32 (2007) 1125-1137.

E.L. Benton and G.W. Platzman, A table of solutions

of the one-dimensional Burgers equations, Quart. Appl. Math. 30 (1972) 195-212.

E.L. Miller, Predictor-Corrector studies of

Burger's model of turbulnet flow, M.S. Thesis, University of Delaware,Newark, Delaware, 1966.

I. Dag, D. Irk and A. Sahin, B-spline collocation

methods for numerical solutions of the Burgers equation, Mathematical Problems in Engineering 2005:5 (2005) 521-538.

E. Hopf, The partial differential equation

U_{t}+UU_{x}-nu U_{xx}=0,$ Communications on Pure and Applied Mathematics, Vol. 3, pp. 201-30.

M. A. Ramadan and T. S. El-Danaf, Numerical

treatment for the modified burgers equation, Matmematics and Computers in Simulation 70 (2005) 90-98.

M. A. Ramadan , T. S. El-Danaf and F. E.I. Abd Alaal,

A numerical solution of the Burgers equation using septic B-splines, Chaos, Solitons and Fractals 26 (2005) 795--804.

B. Saka and I. Dag, A numerical study of the Burgers'

equation, Journal of the Franklin Institute 345 (2008) 328--348.

D. Irk, Sextic B-spline collocation method for the

modified Burgers' equation, Kybernetes, Vol. 38, No. 9, 2009, pp. 1599-1620.

R.S. Temsah, Numerical solutions for

convection--diffusion equation using El-Gendi method, Communications in Nonlinear Science and Numerical Simulation 14 (2009) 760--769.

A. Griewank and T. S. El-Danaf, Efficient

accurate numerical treatment of the modified Burgers' equation, Applicable Analysis, vol. 88, No. 1, January 2009, 75-87.

A. G. Bratsos, An implicit numerical scheme for

the modified Burgers' equation}, in HERCMA 2009 (9$^{text{o}}$ Hellenic-European Conference on Computer Mathematics and its Applications), 24-26 September 2009, Athens, Greece.

A.G. Bratsos, A fourth-order numerical scheme for

solving the modified Burgers equation, Computers and Mathematics with Applications 60 (2010) 1393 1400.

A. G. Bratsos and L. A. Petrakis, An explicit

numerical scheme for the modified Burgers' equation, International Journal for Numerical Methods in Biomedical Engneering, 2011, 27: 232-237.

T. Roshan and K. S. Bhamra, Numerical solutions of

the modified Burgers' equation by Petrov-Galerkin method, Applied Mathematics and Computation, 218 (2011) 3673-3679.